open access

Vol 15, No 3 (2008)
Case Reports
Published online: 2008-04-14
Submitted: 2013-01-14
Get Citation

Right atrial thrombus from inferior vena cava after acute cardiotoxicity of 5-Fluorouracil

Elena Kinova, Naydenka Zlatareva, Assen Goudev
Cardiol J 2008;15(3):284-285.

open access

Vol 15, No 3 (2008)
Case Reports
Published online: 2008-04-14
Submitted: 2013-01-14

Abstract

We reported a case of large right atrial thrombus which migrated from the inferior vena cava after acute left ventricular dysfunction due to 5-Fluorouracil cardiotoxicity. The patient had recurrent episodes of chest pain and dyspnea suggestive of pulmonary thromboembolism and several days later control echocardiography showed that the right atrial thrombus had disappeared. The patient was discharged with oral anticoagulant therapy with no further clinical sequele during an 11 month period but died because of progression of metastatic processes. We hypothesized that initial congestive heart failure had been a provocative factor for thromboembolic events from previous thrombus formation at the inferior vena cava. (Cardiol J 2008; 15: 284-285)

Abstract

We reported a case of large right atrial thrombus which migrated from the inferior vena cava after acute left ventricular dysfunction due to 5-Fluorouracil cardiotoxicity. The patient had recurrent episodes of chest pain and dyspnea suggestive of pulmonary thromboembolism and several days later control echocardiography showed that the right atrial thrombus had disappeared. The patient was discharged with oral anticoagulant therapy with no further clinical sequele during an 11 month period but died because of progression of metastatic processes. We hypothesized that initial congestive heart failure had been a provocative factor for thromboembolic events from previous thrombus formation at the inferior vena cava. (Cardiol J 2008; 15: 284-285)
Get Citation

Keywords

pulmonary thromboembolism; left ventricular dysfunction

About this article
Title

Right atrial thrombus from inferior vena cava after acute cardiotoxicity of 5-Fluorouracil

Journal

Cardiology Journal

Issue

Vol 15, No 3 (2008)

Pages

284-285

Published online

2008-04-14

Bibliographic record

Cardiol J 2008;15(3):284-285.

Keywords

pulmonary thromboembolism
left ventricular dysfunction

Authors

Elena Kinova
Naydenka Zlatareva
Assen Goudev

Important: This website uses cookies. More >>

The cookies allow us to identify your computer and find out details about your last visit. They remembering whether you've visited the site before, so that you remain logged in - or to help us work out how many new website visitors we get each month. Most internet browsers accept cookies automatically, but you can change the settings of your browser to erase cookies or prevent automatic acceptance if you prefer.

By "Via Medica sp. z o.o." sp.k., ul. Świętokrzyska 73, 80–180 Gdańsk, Poland
tel.:+48 58 320 94 94, fax:+48 58 320 94 60, e-mail: viamedica@viamedica.pl